MAUDE Adverse Event Report: ARTHREX, INC. CHONDRALDRILL, HIP, DRILL BIT; BIT, DRILL

ARTHREX, INC. CHONDRALDRILL, HIP, DRILL BIT; BIT, DRILL
Model Number CHONDRALDRILL¿, HIP, DRILL BIT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon was using the beta launched chondral drill in the hip to perform a microfracture of the acetabulum.He had drilled approximately 6-7 times for his micro fracture already and then the tip of the drill broke off inside the joint.It was not buried in the bone but just floating down in the inferior portion of the joint.An additional portal was made to be able to retrieve the drill tip successfully.

Brand Name
CHONDRALDRILL, HIP, DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10379213
Report Number1220246-2020-02012
Device Sequence Number14239338
Product Code HTW
UDI-Device Identifier00888867235922
UDI-Public00888867235922
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberCHONDRALDRILL¿, HIP, DRILL BIT
Device Catalogue NumberAR-6585D
Device Lot Number10453905
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;